Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 3, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 4, 2008, 9:31 AM PST for San Juan County, Washington. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 9:31 AM PST (17:31 UTC)
- Expired
- Jan 5, 2008, 10:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 5.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 041731 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 931 AM PST FRI JAN 4 2008 WAZ516-517-050000- /O.UPG.KSEW.HW.A.0001.080105T0000Z-080105T1800Z/ /O.NEW.KSEW.HW.W.0002.080105T0000Z-080105T1800Z/ NORTH COAST-CENTRAL COAST- 931 AM PST FRI JAN 4 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SATURDAY FOR THE COAST... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE COAST FROM 4 PM THIS AFTERNOON UNTIL 10 AM PST SATURDAY. THIS WARNING REPLACES THE HIGH WIND WATCH ISSUED EARLIER. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL DEVELOP THIS AFTERNOON AND THEN BECOME SOUTH WITH GUSTS NEAR 60 MPH TONIGHT BEFORE GRADUALLY SUBSIDING SATURDAY MORNING. A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ WAZ515-050000- /O.NEW.KSEW.HW.W.0002.080104T1731Z-080105T0000Z/ WESTERN STRAIT OF JUAN DE FUCA- 931 AM PST FRI JAN 4 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE WESTERN STRAIT OF JUAN DE FUCA... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE WESTERN STRAIT VALID UNTIL 4 PM PST THIS AFTERNOON. A NATIONAL WEATHER SERVICE SPOTTER IN CLALLAM BAY HAS RECORDED SUSTAINED EAST WINDS OF 40 MPH WITH GUSTS TO 52 MPH THIS MORNING. THE STRONG AND GUSTY EAST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH WILL PERSIST BEFORE DECREASING AND BECOMING SOUTH THIS AFTERNOON. A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ WAZ001-503-506-510-050000- /O.UPG.KSEW.HW.A.0001.080105T0600Z-080105T1800Z/ /O.NEW.KSEW.WI.Y.0003.080105T0000Z-080105T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 931 AM PST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SATURDAY FOR THE NORTHWEST INTERIOR... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE NORTHWEST INTERIOR FROM 4 PM THIS AFTERNOON UNTIL 10 AM PST SATURDAY. THIS REPLACES THE HIGH WIND WATCH ISSUED EARLIER. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON AND THEN INCREASE FURTHER TO 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH OVERNIGHT BEFORE GRADUALLY DIMINISHING SATURDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ WAZ505-050000- /O.NEW.KSEW.WI.Y.0003.080104T1731Z-080105T1800Z/ EAST PUGET SOUND LOWLANDS- 931 AM PST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST SATURDAY FOR THE EAST PUGET SOUND LOWLANDS... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE EAST PUGET SOUND LOWLANDS UNTIL 10 AM PST SATURDAY. AREAS OF GUSTY EAST WINDS TO 40 MPH HAVE BEEN OCCURRING IN THE FOOTHILLS THIS MORNING. GUSTS WILL LIKELY REACH 50 MPH LATE THIS MORNING OR EARLY AFTERNOON BEFORE DECREASING AND BECOME SOUTHERLY LATER THIS AFTERNOON. THE SOUTHERLY WINDS HOWEVER WILL INCREASE TO 20 TO 30 MPH WITH GUSTS NEAR 50 MPH OVERNIGHT BEFORE SUBSIDING SATURDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ WAZ504-507>509-511-512-050000- /O.NEW.KSEW.WI.Y.0003.080105T0000Z-080105T1800Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- 931 AM PST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SATURDAY FOR THE PUGET SOUND AND SOUTHWEST INTERIOR... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE PUGET SOUND...INCLUDING THE KITSAP PENINSULA AND HOOD CANAL AREA...AND THE SOUTHWEST INTERIOR...INCLUDING THE LOWER CHEHALIS RIVER VALLEY...FROM 4 PM THIS AFTERNOON UNTIL 10 AM PST SATURDAY. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH TONIGHT. THE STRONG WINDS WILL THEN GRADUALLY SUBSIDE SATURDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WEATHER.GOV
3 follow-up statements
000 WWUS76 KSEW 050006 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 406 PM PST FRI JAN 4 2008 WAZ515-050800- /O.EXT.KSEW.HW.W.0002.000000T0000Z-080105T0800Z/ WESTERN STRAIT OF JUAN DE FUCA- 406 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE WESTERN STRAIT OF JUAN DE FUCA... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT TONIGHT. WINDS HAVE DROPPED OFF ACROSS THE AREA BEHIND A FRONT THAT MOVED THROUGH EARLIER THIS AFTERNOON. HOWEVER SOUTHEAST WINDS WILL PICK UP AGAIN THIS EVENING TO 25 TO 35 MPH WITH GUSTS TO 60 MPH BEFORE DIMINISHING AND BECOMING SOUTHWEST LATER TONIGHT. A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OUTDOOR OBJECTS. $$ WAZ516-517-050815- /O.CON.KSEW.HW.W.0002.000000T0000Z-080105T1800Z/ NORTH COAST-CENTRAL COAST- 406 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY FOR THE COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS NEAR 60 EARLY TONIGHT BEFORE GRADUALLY SUBSIDING SATURDAY MORNING. A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OUTDOOR OBJECTS. $$ WAZ001-503-504-506>512-050815- /O.CON.KSEW.WI.Y.0003.000000T0000Z-080105T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 406 PM PST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY FOR THE PUGET SOUND REGION...NORTHWEST INTERIOR...AND SOUTHWEST INTERIOR... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH ACROSS THE AREA TONIGHT. WINDS THIS AFTERNOON WERE ALREADY GUSTING TO 45 MPH ACROSS PORTIONS OF THE NORTHWEST INTERIOR WHERE WIND GUSTS COULD REACH 55 MPH LATER TONIGHT. EXPECT THE STRONG WINDS TO GRADUALLY SUBSIDE SATURDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ505-050815- /O.CON.KSEW.WI.Y.0003.000000T0000Z-080105T1800Z/ EAST PUGET SOUND LOWLANDS- 406 PM PST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY FOR THE EAST PUGET SOUND LOWLANDS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. GUSTY SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL DEVELOP TONIGHT BEFORE GRADUALLY DECREASING SATURDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ WEATHER.GOV
000 WWUS76 KSEW 050711 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1111 PM PST FRI JAN 4 2008 WAZ515-051415- /O.EXT.KSEW.HW.W.0002.000000T0000Z-080105T1800Z/ WESTERN STRAIT OF JUAN DE FUCA- 1111 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM PST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM PST SATURDAY. SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL CONTINUE INTO THE EARLY MORNING HOURS. THE WIND DIRECTION WILL SHIFT TO SOUTHWESTERLY BETWEEN 3 AND 6 AM SATURDAY MORNING BUT REMAIN IN THE 25 TO 35 MPH WITH GUSTS TO 60 MPH RANGE. THE WINDS WILL DIMINISH LATE SATURDAY MORNING. A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS AND OTHER LOOSE OUTDOOR OBJECTS. $$ WAZ516-517-051415- /O.CON.KSEW.HW.W.0002.000000T0000Z-080105T1800Z/ NORTH COAST-CENTRAL COAST- 1111 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 60 MPH ARE EXPECT THROUGH THE EARLY MORNING HOURS ON SATURDAY. THE WINDS WILL SWITCH TO SOUTHWEST BETWEEN 3 AND 6 AM SATURDAY. WIND SPEEDS WILL REMAIN IN THE 25 TO 35 MPH WITH GUSTS TO 60 MPH RANGE. THE WINDS WILL DIMINISH LATE SATURDAY MORNING. A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS...AND OTHER LOOSE OUTDOOR OBJECTS. $$ WAZ001-503>512-051415- /O.CON.KSEW.WI.Y.0003.000000T0000Z-080105T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- 1111 PM PST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE THROUGH MUCH OF SATURDAY MORNING. WINDS WILL DIMINISH LATE SATURDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ FELTON WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 051351 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 551 AM PST SAT JAN 5 2008 WAZ515>517-051500- /O.CAN.KSEW.HW.W.0002.000000T0000Z-080105T1800Z/ WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- 551 AM PST SAT JAN 5 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING FOR THE NORTH AND CENTRAL WASHINGTON COAST...AND FOR THE WESTERN PORTION OF THE STRAIT OF JUAN DE FUCA. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL GRADUALLY DIMINISH TODAY AS DEEP LOW PRESSURE NEAR THE QUEEN CHARLOTTE ISLANDS MOVES AWAY AND WEAKENS. $$ WAZ001-503>512-051800- /O.CON.KSEW.WI.Y.0003.000000T0000Z-080105T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- 551 AM PST SAT JAN 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE UNTIL AROUND 10 AM THIS MORNING. WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ ALBRECHT WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:30 AM PST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 4, 3:30 AM PST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 330 AM PST FRI JAN 04 2008 .SYNOPSIS...A STRONG WEATHER SYSTEM WILL BRING PERIODS OF RAIN...WITH SNOW OVER THE MOUNTAINS TODAY THROUGH SATURDAY. THIS SYSTEM WILL ALSO GENERATE STRONG WINDS ALONG THE COAST AND POSSIBLY VERY WINDY CONDITIONS INLAND SATURDAY MORNING. AFTER THIS SYSTEM EXITS THE REGION...A VERY COOL SHOWERY AIR MASS WILL FOLLOW...WITH SNOW SHOWERS POSSIBLE AT TIMES OVER THE INTERIOR LOWLANDS. AFTER A BREAK LATE MONDAY...YET ANOTHER FRONTAL SYSTEM WILL SWING THROUGH THE REGION TUESDAY. && .SHORT TERM...A POWERFUL LOW NEAR 45N 132W CONTINUES TO CHURN CLOSER TO THE COAST THIS MORNING AS A 200+ KT JET UNDERCUTS IT. SHIP REPORTS IN THE VICINITY OF THE SURFACE LOW SUGGEST IT IS NEAR 960 MB...POSSIBLY A BIT LOWER. AN OCCLUDED FRONT WELL AHEAD OF THE UPPER LEVEL LOW ITSELF IS EXPECTED TO REACH THE COAST BY MIDDAY THEN QUICKLY CONTINUE TO MOVE EASTWARD ACROSS WESTERN WASHINGTON. WINDS WILL INCREASE ALONG THE COAST TODAY AS THE FRONT MOVES ASHORE...WITH MESOSCALE MODELS SHOWING 925 MB WINDS APPROACHING 50 KNOTS...SOME OF WHICH COULD MIX DOWN TO THE SURFACE. HOWEVER...OF GREATER CONCERN IS WHAT WILL HAPPEN AS THE SURFACE LOW MOVES ASHORE OVER NORTH CENTRAL VANCOUVER ISLAND THIS EVENING. STRONG PRESSURE RISES ON THE BACK SIDE OF THE LOW ARE EXPECTED TO CREATE A SECONDARY SURGE OF WIND. THIS WILL IMPACT THE COAST FIRST...THEN THE INTERIOR OVERNIGHT INTO SATURDAY MORNING. FOR NOW...WE HAVE A HIGH WIND WATCH IN EFFECT FOR BOTH THE COAST AS WELL AS THE NORTH INTERIOR AS THEY STAND THE BEST CHANCE OF HIGH WIND. HOWEVER...QUITE A SURGE COULD MAKE ITS WAY DOWN THE STRAIT BEHIND THE LOW LATE TONIGHT AND THAT BEARS WATCHING. QUITE COLD TEMPERATURES ALOFT ACCOMPANY THE UPPER LEVEL TROUGH AS IT MOVES INTO WESTERN WASHINGTON ON SATURDAY WITH 500MB TEMPS DROPPING TO -32C TO -36C. I EXPANDED ISOLATED THUNDERSTORM TO THE COAST TONIGHT...BUT THEY MAY WELL NEED TO BE ADDED TO MUCH OF THE INTERIOR FOR SATURDAYS FORECAST. BY SUNDAY MODEL 1000-850 MB THICKNESS VALUES ARE NEAR 1290M WITH AN ABSENCE OF ANY REAL ONSHORE GRADIENT...FOR VERY LOW SNOW LEVELS. ITS TOUGH TO PINPOINT ANY DETAILS THIS EARLY...BUT SUFFICE TO SAY MOST SPOTS AWAY FROM THE COAST STAND A CHANCE OF SEEING A LITTLE SNOW. .LONG TERM...I DID NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST AS THE TREND OF ANY ACTIVE PATTERN IS EXPECTED TO CONTINUE. THE GFS CONTINUES WITH BRINGING ANOTHER POTENT SYSTEM INTO THE REGION EARLY TUESDAY WITH SEVERAL WEAKER SYSTEMS TO FOLLOW. 27 && .AVIATION...CLOSED UPPER LOW WILL SWING NE THROUGH SW BC TODAY THROUGH THIS EVENING WITH SW FLOW ACROSS WA. RADAR SHOWING RAIN INCREASING THIS MORNING WITH MOIST SOUTHERLY FLOW AS THE SFC. EXPECT SHOWERS TO DEVELOP THIS AFTERNOON WITH AND ISOLATED THUNDERSTORM POSSIBLE ALONG THE COAST. SOUTHERLY WINDS ACROSS THE INTERIOR WILL INCREASE THIS EVENING AS THE SFC LOW HEADS INTO VANCOUVER ISLAND. WINDY CONDITIONS EXPECTED ACROSS THE AREA THROUGH SAT AFTERNOON. .KSEA...SYSTEM OFFSHORE WILL SPREAD RAIN THROUGH THE INTERIOR THIS MORNING WITH SHOWERS EXPECTED DURING THE AFTERNOON. SOUTHERLY GRADIENTS WILL INCREASE LATE THIS EVENING AS SFC LOW HEADS NE INTO VANCOUVER ISLAND. EXPECT SOUTH WINDS TO INCREASE TO 15G25KT BY 03Z. 33 && .MARINE...WINDS WILL BE INCREASING ACROSS ALL WATERS TODAY AS DEEP 957 MB SFC LOW NEAR 45N AND 135W HEADS NE. THIS SYSTEM WILL HEAD INTO VANCOUVER ISLAND THIS EVENING WITH FLOW SWITCHING TO SOUTHWEST TO WEST...WITH A STRONG WESTERLY SURGE THROUGH THE STRAIT. STRONGEST WINDS ACROSS PUGET SOUND/HOOD CANAL EXPECTED AFT 03Z THIS EVENING. SWELLS WILL ALSO BE BUILDING TO OVER 25 FT LATE THIS EVENING. STRONG SOUTHERLY WINDS WILL PERSIST THROUGH SAT AFTERNOON WITH WINDS EASING A BIT SAT EVENING AS THE SFC LOW WEAKENS AND HEADS FURTHER N INTO BC. A WEAKER SYSTEM WILL AFFECT THE REGION ON SUNDAY. 33 .SEW WATCHES/WARNINGS/ADVISORIES... .GALE WARNING ALL WATERS. .SMALL CRAFT ADVISORY FOR SEVERE BAR CONDITIONS AT THE GRAYS HARBOR BAR ENTRANCE. .HIGH SURF WARNING NORTH AND CENTRAL COAST. .HIGH WIND WATCH NORTH AND CENTRAL WASHINGTON COAST AND THE NORTH INTERIOR. .SNOW ADVISORY OLYMPICS AND NORTHERN AND CENTRAL WASHINGTON CASCADES. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:19 AM PST | High Surf Warning | SEW | 41 hr | |
| Jan 4, 9:31 AM PST | High Wind Warning | SEW | 20 hr |
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.